Free coupled longitudinal and flexural waves of a periodically supported beam

S. Y. Lee, W. F. Yeen

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

A direct mathematical approach method is developed to study the problem of coupled longitudinal and flexural wave propagation in a periodically supported infinite long beam. According to the Floquet theorem, the flexural and longitudinal displacements of different bays are required to be quasi-periodic. It is shown that the characteristic (dispersion) equation can be factorized into product form. Hence, the analysis and classification of the dynamic nature of the system is simplified.

Original languageEnglish
Pages (from-to)203-211
Number of pages9
JournalJournal of Sound and Vibration
Volume142
Issue number2
DOIs
Publication statusPublished - 1990 Oct 22

All Science Journal Classification (ASJC) codes

  • Condensed Matter Physics
  • Mechanics of Materials
  • Acoustics and Ultrasonics
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Free coupled longitudinal and flexural waves of a periodically supported beam'. Together they form a unique fingerprint.

  • Cite this